Alert archive / Oregon / Wind Advisories in 2017
Wind Advisory 7, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Feb 7, 2017, 9:33 PM PST for Union County, Oregon. It took effect at Feb 8, 2017, 10:00 AM PST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2017, 9:33 PM PST (05:33 UTC)
- In effect from
- Feb 8, 2017, 10:00 AM PST
- Expired
- Feb 9, 2017, 2:45 PM PST
- In force
- 29 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 5.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 540 m²/s²
- 0-3 km storm-relative helicity
- 636 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
264 WWUS76 KPDT 080533 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 933 PM PST Tue Feb 7 2017 ...STRONG WINDS IN THE SOUTHERN GRANDE RONDE VALLEY... .A TIGHT PRESSURE GRADIENT WILL SET UP OVER NORTHEAST OREGON THROUGH THURSDAY AND COMBINE WITH STRONG WINDS ALOFT TO BRING VERY WINDY CONDITIONS TO THE SOUTHERN GRANDE RONDE VALLEY. ORZ049-081500- /O.NEW.KPDT.WI.Y.0007.170208T1800Z-170209T2300Z/ Grande Ronde Valley- 933 PM PST Tue Feb 7 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 3 PM PST THURSDAY FOR LADD AND PYLES CANYONS... The National Weather Service in Pendleton has issued a Wind Advisory For Ladd and Pyles Canyons...which is in effect from 10 AM Wednesday to 3 PM PST Thursday. * WINDS...South 25 to 40 mph with gusts up to 50 mph. * TIMING...Winds will begin to increase midday Wednesday and continue into Thursday afternoon before decreasing. * IMPACTS...Strong winds may blow down limbs...trees...and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
6 follow-up statements
972 WWUS76 KPDT 081251 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 451 AM PST Wed Feb 8 2017 ...very windy conditions IN THE SOUTHERN GRANDE RONDE VALLEY... .PRESSURE GRADIENTs will tighten across the area creating very windy conditions especially in the SOUTHERN GRANDE RONDE VALLEY. ORZ049-082330- /O.CON.KPDT.WI.Y.0007.170208T1800Z-170209T2300Z/ Grande Ronde Valley- 451 AM PST Wed Feb 8 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 3 PM PST THURSDAY FOR LADD AND PYLES CANYONS... * WINDS...South 20 to 30 mph with gusts up to 50 mph. * TIMING...Winds will increase midday and continue through thursday afternoon before decreasing. * IMPACTS...Strong winds may blow down limbs...trees...and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
995 WWUS76 KPDT 081307 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 507 AM PST Wed Feb 8 2017 ...Very windy conditions in the southern Grande Ronde Valley today through Thursday... .Pressure gradients will tighten across the area creating very windy conditions especially in the southern grande ronde valley. ORZ049-082330- /O.CON.KPDT.WI.Y.0007.170208T1800Z-170209T2300Z/ Grande Ronde Valley- 507 AM PST Wed Feb 8 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 3 PM PST THURSDAY FOR LADD AND PYLES CANYONS... * WINDS...South 20 to 30 mph with gusts up to 50 mph. * TIMING...Winds will increase midday and continue through thursday afternoon before decreasing. * IMPACTS...Strong winds may blow down limbs...trees...and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
165 WWUS76 KPDT 082244 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 244 PM PST Wed Feb 8 2017 ...Very windy conditions in the southern Grande Ronde Valley tonight through Thursday... .Pressure gradients will tighten across the area creating very windy conditions especially in the southern grande ronde valley. ORZ049-090645- /O.CON.KPDT.WI.Y.0007.000000T0000Z-170209T2300Z/ Grande Ronde Valley- 244 PM PST Wed Feb 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THURSDAY FOR LADD AND PYLES CANYONS... * WINDS...South 20 to 30 mph with gusts up to 50 mph. * TIMING...Winds will increase this evening and continue through thursday afternoon before decreasing. * IMPACTS...Strong winds may blow down limbs...trees...and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
229 WWUS76 KPDT 090602 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 1002 PM PST Wed Feb 8 2017 ...Very windy conditions in the southern Grande Ronde Valley through Thursday... .Pressure gradients will tighten across the area creating very windy conditions especially in the southern grande ronde valley. ORZ049-091415- /O.CON.KPDT.WI.Y.0007.000000T0000Z-170209T2300Z/ Grande Ronde Valley- 1002 PM PST Wed Feb 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THURSDAY FOR LADD AND PYLES CANYONS... * WINDS...South 25 to 35 mph with gusts up to 50 mph. * TIMING...Winds will continue through thursday afternoon before decreasing. * IMPACTS...Strong winds may blow down limbs...trees...and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
361 WWUS76 KPDT 091259 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 459 AM PST Thu Feb 9 2017 ...Very windy conditions in the southern Grande Ronde Valley Today... .Pressure gradients will tighten across the area creating very windy conditions especially in the southern Grande Ronde Valley. ORZ049-092300- /O.CON.KPDT.WI.Y.0007.000000T0000Z-170209T2300Z/ Grande Ronde Valley- 459 AM PST Thu Feb 9 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON FOR LADD AND PYLES CANYONS... * WINDS...South 25 to 35 mph with gusts up to 50 mph. * TIMING...Winds will continue through this afternoon before decreasing. * IMPACTS...Drivers along Interstate 84 through Ladd Canyon and Highway 204 through Pyles Canyon will experience sudden strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
626 WWUS76 KPDT 092245 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 245 PM PST Thu Feb 9 2017 ...Winds diminishing in the Grande Ronde Valley this afternoon... ORZ049-092345- /O.CAN.KPDT.WI.Y.0007.000000T0000Z-170209T2300Z/ Grande Ronde Valley- 245 PM PST Thu Feb 9 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pendleton has cancelled the Wind Advisory for the Grande Ronde Valley. Winds have decreased to 20 to 30 mph with a few gusts to 40 mph in the Southern Grande Ronde Valley and to 10 to 20 mph in the rest of the valley. Therefore the Wind Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Feb 7, 3:50 PM PST, 5 hours 43 minutes earlier.
Area forecast discussion, Feb 7, 3:50 PM PST, 5 hours 43 minutes before
Area Forecast Discussion..Updated
National Weather Service Pendleton OR
350 PM PST Tue Feb 7 2017
Updated Aviation Discussion
.SHORT TERM...Tonight through Thursday. Warm front currently
moving across the region with light to moderate snow. This front
is expected to weaken and move north out of the forecast area by
evening. Snow will diminish. Skies will remain mostly cloudy
overnight. Snow showers possible over the mountains with westerly
flow aloft. Lows will be in the teens and 20s. A stronger low
pressure system will impact the Pacific northwest Wednesday and
Thursday. Snow will develop in the morning increasing by
afternoon. Warming aloft with a southwest flow will result in
mixed precipitation by afternoon with snow, sleet and freezing
rain...changing over to rain in central Oregon. Mixed
precipitation will continue into Wed night. Warming aloft will
continue and additional areas will change over to rain by
morning...especially in Oregon. Colder temperatures over
Washington will keep snow, sleet and freezing rain going through
the night into Thursday morning. Expect a fair amount of combined
snow and ice over the Washington Cascades and east slopes into the
Washington Columbia basin. Have upgraded watches to winter storm
warnings for Wed morning through Thu morning. Expect all areas
will warm enough for rain by Thu afternoon. Another concern will
be rainfall and warm temperatures resulting in significant
snowmelt. Have issued a river statement to cover rises on rivers
and streams through Friday. 94
.LONG TERM...Thursday Night Through Monday...Thursday night
the frontal system will move into ID though some showers will linger
in the mountains. Additional snow melt runoff on Thursday night and
Friday will be limited due to lowering snow levels. Friday the upper
level trough will move through WA and OR with more valley rain and
mountain snow showers and windy/breezy conditions.
Saturday an upper level ridge will build offshore with drier
conditions developing over eastern WA and OR though snow showers
will linger in the mountains. Sunday will be dry as the ridge aloft
builds near the coast. High temperatures will be closer to seasonal
normals...but lows will be lower due to strong radiational cooling
at night. A moist boundary layer from recent snow and rain and
radiational cooling will encourage fog development in the lower
elevations during this time. Coonfield
&&
.AVIATION...0Z TAFs...IFR/MVFR cigs and visibility at all TAF
sites except KRDM and KBDN for next 24 hours. Break in snow
overnight before next system arrives tomorrow morning with ifr
cigs/visibility at KBDN and KRDM then spreads north to remaining TAF
sites. 76
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 24 36 39 52 / 60 70 90 70
ALW 24 37 38 51 / 60 70 90 80
PSC 24 30 31 41 / 60 70 90 80
YKM 19 30 29 40 / 50 90 90 80
HRI 24 32 33 44 / 60 70 90 70
ELN 17 27 27 38 / 50 90 90 80
RDM 26 43 41 52 / 40 70 70 50
LGD 28 37 39 48 / 70 70 80 70
GCD 29 41 38 51 / 40 80 80 50
DLS 28 33 32 44 / 60 100 100 80
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Winter Weather Advisory until 7 PM PST this evening for ORZ503-
505-508-510.
Winter Storm Warning until 3 PM PST this afternoon for ORZ506-
509-511.
Winter Storm Warning from 10 AM Wednesday to 10 AM PST Thursday
for ORZ041.
WA...Winter Storm Warning from 10 AM Wednesday to 10 AM PST Thursday
for WAZ024-026>028-520-521.
&&
94/76/76In the hours before
Local storm report, Feb 7, 4:46 PM PST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
446 PM PST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM SNOW LOSTINE 45.49N 117.43W
02/07/2017 E5.0 INCH WALLOWA OR PUBLIC
5 INCHES OF NEW SNOW SINCE THIS MORNING.
0430 PM SNOW W ENTERPRISE 45.43N 117.28W
02/07/2017 M4.0 INCH WALLOWA OR TRAINED SPOTTER
4 INCHES OF NEW SNOW SINCE MORNING.
&&
JSOLOMONLocal storm report, Feb 7, 4:49 PM PST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
449 PM PST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM SNOW PENDLETON 45.67N 118.82W
02/07/2017 M2.8 INCH UMATILLA OR OFFICIAL NWS OBS
2.8 INCHES OF NEW SNOW SINCE THIS MORNING AT PENDLETON
NWS OFFICE.
0430 PM HEAVY SNOW E MAUPIN 45.17N 121.08W
02/07/2017 M4.8 INCH WASCO OR TRAINED SPOTTER
4.75 INCHES NEW SNOW SINCE MORNING.
&&
JSOLOMONLocal storm report, Feb 7, 6:41 PM PST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
641 PM PST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM SNOW 10 E GOLDENDALE 45.82N 120.61W
02/07/2017 M4.0 INCH KLICKITAT WA AMATEUR RADIO
4.0 INCHES OF NEW SNOW. ELEVATION 2100 FT.
&&
JSOLOMONThe office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 9:04 PM PST | Winter Weather Advisory | PDT | Gilliam, Morrow, Umatilla, Wheeler | 31 hr |
| Feb 8, 2:39 PM PST | Flood Watch | PDT | Gilliam, Grant, Morrow, Umatilla, Union, Wallowa and 1 more | 37 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.